What happens when you take Vitamin B17?
After I wrote the article talking about the history and science of Amygdalin, otherwise called laetrile, I realised I hadn’t included any stories of those affected by it. I didn’t find many. I guess I should be thankful that this hasn’t happened in large enough numbers to have made many headlines.
The stories I’ve managed to come across of cancer patients getting poisoned by the so-called Vitamin B17 have been shocking indeed. They have gone the distance of eating apricot kernels every day and suffered the unfortunate consequences. I’m sure there are many others, but they will be locked up as confidential patient cases.
Disclaimer: I’m not trying to capitalise on the suffering of others. All I’m trying to do is that this has real-world consequences for real people. Amygdalin, laetrile, or apricot kernels, whichever way you take them, are poisonous and will harm you instead of healing you. Please don’t consume these.
This is what happened.
Case 1: The Australian Man
A 67-year-old Australian gentleman was getting a routine surgery done called a cystoscopy where his bladder and urethra were being checked. While under anaesthesia, the doctors noticed his blood oxygen levels were very low. This condition is called hypoxia and can be quite serious if not treated quickly. Fortunately, the surgery went well and was without incident.
His blood report showed he had high levels of thiocyanate in his blood, which is a byproduct of cyanide as it breaks down in the body. Further testing showed he had 25 times the safe levels of cyanide in his body. That’s because he had been taking “two teaspoons of homemade apricot kernel extract and three tablets of Novodalin per day, equaling to 17.32 milligrams of cyanide”.
Even though he was told this was making him sick, he didn’t stop taking them, convinced that it was keeping his cancer from coming back.
I couldn’t find any more information about this gentleman and how he is now, but I hope he’s alright. Fortunately, taking up to 10 kernels a day can be relatively safe for most people to take without any serious side effects. Let’s hope he stuck to that.
Case 2: The Arabic Woman
This story is heartbreakingly more painful than the last. A 73-year-old Arabic lady was admitted to the hospital as she had become unresponsive. Her son told the doctors she had a history of pancreatic cancer, which she had surgery for. After that, though, she refused chemotherapy and conventional medicine. Instead, she went to “holistic medicine” doctor who prescribed amygdalin (Vitamin B17) tablets, 500 grams a day.
Here’s an excerpt from her medical case study:
On the day of presentation, she took three amygdalin tablets for the first time as instructed by her holistic medicine doctor. Approximately 45 minutes later, she developed altered mental status, along with diaphoresis, tachycardia, vomiting, dizziness, and crampy abdominal pain. In the emergency department, the patient was noted to be confused, making incomprehensible sound and withdrawing from pain with a GCS of 10. Her initial vital signs revealed a temperature of 37.2 degrees Celsius, heart rate of 133 beats per minute, respiratory rate of 13 acts per minute, blood pressure of 116/61 mm Hg, and an O2 saturation of 97% on 3 liters/minute nasal cannula. The patient had pale, cool, and red skin discoloration. We contacted the poison control center due to concern of cyanide toxicity from amygdalin ingestion, who recommended to give hydroxocobalamin (Cyanokit®) as an antidote if the patient had significant metabolic acidosis (pH < 7.2).
After 3 hours of treatment, she started coming back to normal. By next morning, she was markedly better. The doctors told her to stop the amygdalin immediately and to consult an oncologist.
If it wasn’t for them, this “holistic natural medicine” would have killed her.
Fortunately, neither of these cases were fatal, mostly thanks to the immediate, decisive action by the medical professionals present. They saved these lives, and they save countless more. The field of Oncology and all the research that has gone into it has made many cancers treatable, with life expectancies growing longer all the time.
If there was anyone who could show the world that there really is a treatment that cures cancer patients faster, more effectively and with less side effects than the current treatments, that person (or team) would overturn medicine, be awarded Nobel prizes and get tons of grant money for further research.
Amygdalin, laetrile or vitamin b17, whatever you want to call it, is not a groundbreaking treatment the medical establishment wants to hide. It’s literally poison. And those who promote it are dangerous quacks who are putting innocent people’s lives in danger. They need to be stopped.
What can you do?
If you see a video promoting amygdalin on WhatsApp, Facebook or anywhere else, please delete it, report it and have a conversation with the person who shared it. This really is a matter of life and death and you can make a difference.